MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-15
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, a percutaneous intervention was performed on the left main (lm) coronary artery lesion.Lm balloon dilatation was performed by a trek rx dilatation catheter.Following, the balloon was unable to deflate and became stuck in the lm.The patient went into a critical condition.An emergency access site was created in the femoral artery and the inflated balloon was successfully removed via snare.During removal attempts, the device had separated in two places.Once outside the anatomy, the balloon was noted rigid and unable to deflate.Reportedly, there is suspected fault with the trek devices internal braiding, although this was not confirmed.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device is returning for evaluation.The device has not yet been received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported failure to deflate could not be replicated in a testing environment due to the condition of the returned device.The reported entrapment of device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The reported patient effect of hypotension is listed in the coronary dilatation catheters (cdc), trek rx global, instructions for use (ifu) as a known patient effect.Factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported entrapment of device, separations, removal of foreign body and additional treatment appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of hypotension and tachycardia and the relationship to the device, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respects to the design, manufacture, or labeling.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13026087
Report Number2024168-2021-11763
Device Sequence Number1766060
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number00402G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown